MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DA VINCI; ACCESS PORT KIT

INTUITIVE SURGICAL, INC DA VINCI; ACCESS PORT KIT
Model Number 430073-05
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has not received the access port kit for failure analysis evaluation.A review of the site's system logs for the reported procedure date was conducted.Investigation revealed there were no related system errors to have occurred during the surgical procedure that would have likely caused or contributed to the reported complaint.
 
Event or Problem Description
It was reported that during a da vinci-assisted prostatectomy procedure, a small white clip on the sp access port kit that attaches the bottom of the access port to the wound protector snapped.The breaking of the clip caused a rapid loss of pneumoperitoneum.The rapid loss of insufflation caused a temporary loss of vision and control of the instruments.No injury or patient harm was reported.No fragment fell in the patient.No bleeding was reported.No collisions with instrumentation occurred.The access port kit was replaced with a backup access port kit.Shortly after exchanging the access port kit, the same small white clip snapped again on the replacement.The breaking of the clip caused a rapid loss of pneumoperitoneum.The rapid loss of insufflation caused a temporary loss of vision and control of the instruments.No injury or patient harm was reported.No fragment fell in the patient.No bleeding was reported.No collisions with instrumentation occurred.The surgeon placed a large surgical clamp on the access port kit to hold the pneumoperitoneum and completed the case robotically.No photos or videos of the procedure are available for review.Both access port kits were inspected prior to use.The surgeon believes the torque/movement of the scope contributed to the small white clips breaking.This complaint captures the first access port kit that broke.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
An investigation was completed to determine the cause of this reported event.Intuitive has received the part associated with this complaint and completed investigations.Failure analysis investigations replicated/confirmed the customer reported complaint.Failure analysis found the primary failure of a broken access port to be related to the customer reported complaint.The access port was found to have a broken tab.The broken tab measures approximately 2.20mm x 5.40mm.The broken tab was not returned with the access port.

Brand Name
DA VINCI
Common Device Name
ACCESS PORT KIT
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key22133390
Report Number2955842-2025-23316
Device Sequence Number12864009
Product Code NAY
UDI-Device Identifier10886874119546
UDI-Public(01)10886874119546(10)U10250310
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K202571
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430073-05
Device Catalogue Number430073
Device Lot NumberU10250310
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/06/2025
Supplement Date Received by Manufacturer06/06/2025
Initial Report FDA Received Date06/03/2025
Supplement Report FDA Received Date06/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexUnknown